Lariam and Tinnitus - from FDA reports
Tinnitus is found among people who take Lariam, especially for people who are male, 40-49 old , have been taking the drug for 1 - 6 months, also take medication Ambien, and have Preventive health care. This review analyzes which people have Tinnitus with Lariam. It is created by eHealthMe based on reports of 3,017 people who have side effects when taking Lariam from FDA , and is updated regularly.
What to expect?
You are not alone!
Personalized health information
On eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA since 1977. Our tools are simple to use, anonymous and free. Start now >>>
On Nov, 23, 2017
3,017 people reported to have side effects when taking Lariam.
Among them, 213 people (7.06%) have Tinnitus
Number of reports submitted per year:
Time on Lariam when people have Tinnitus *:
- < 1 month: 26.72 %
- 1 - 6 months: 55.73 %
- 6 - 12 months: 12.98 %
- 1 - 2 years: 2.29 %
- 2 - 5 years: 1.53 %
- 5 - 10 years: 0.0 %
- 10+ years: 0.76 %
Gender of people who have Tinnitus when taking Lariam *:
- female: 28.99 %
- male: 71.01 %
Age of people who have Tinnitus when taking Lariam *:
- 0-1: 0.0 %
- 2-9: 0.0 %
- 10-19: 5.76 %
- 20-29: 8.9 %
- 30-39: 32.46 %
- 40-49: 35.08 %
- 50-59: 7.85 %
- 60+: 9.95 %
Top conditions involved for these people *:
- Preventive Health Care (20 people, 9.39%)
- Respiratory Disorder (17 people, 7.98%)
- Vestibular Disorder (16 people, 7.51%)
- Enteritis Infectious (16 people, 7.51%)
- Epididymitis (3 people, 1.41%)
Top co-used drugs for these people *:
- Valium (16 people, 7.51%)
- Imodium (16 people, 7.51%)
- Biaxin (16 people, 7.51%)
- Antivert (16 people, 7.51%)
- Ambien (16 people, 7.51%)
Top other side effects for these people *:
- Depression (103 people, 48.36%)
- Fatigue (94 people, 44.13%)
- Nausea (91 people, 42.72%)
- Dizziness (90 people, 42.25%)
- Memory Loss (87 people, 40.85%)
* Approximation only. Some reports may have incomplete information.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Subscribe to the study: get notified of updates to the study.
Want to find out more about the FDA reports used in the study? You can request them from FDA.
Do you have Tinnitus when taking Lariam?
- Check symptoms - is tinnitus caused by a drug or a condition?
- Get alerts to symptoms - forecast your symptoms and get alerts
- Report the side effect - help people in need and in real time
- Ask a question - ask a question related to the study
- write a review - share your experience related to the study
- More tools...
Expand the study to include all drugs with the same ingredientsTinnitus and drugs with ingredients of mefloquine hydrochloride.
Expand the study to include reports from both FDA and eHealthMeTinnitus and Lariam from FDA and eHealthMe reports
Lariam has active ingredients of mefloquine hydrochloride. It is often used in malaria. (latest outcomes from Lariam 3,078 users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, pain, osteoporosis, high blood cholesterol (latest reports from 31,642 Tinnitus patients).
Browse all side effects of Lariama b c d e f g h i j k l m n o p q r s t u v w x y z
Drugs that are associated with TinnitusTinnitus
Could your condition cause TinnitusTinnitus
What would happen?
Questions to the study
I am a 75 year old female, have glaucoma for 20 years , or let's say treated for that period of time. Have been on Latanoprost up to about 2 years ago. .then my Dr. referred me to a specialist as one eye had pressure of 26 and a small catatact. New Dr. put me on dorzolamide-timolol. brought ...
2 weeks ago I had a fullness and deafness in my ear since putting olive oil in off to the doctors and was told I had a ear infection I suffered from mild tinnitus in that ear which was manageable was put on a weeks course of amoxicillin 500mg where my tinnitus spiked I'm now now free from ...
I have been using a good probiotic with digestive enzymes to help me with digestion and gas which seem to work fine- but now have terrible tinnitus in one ear- I also take a low dose anti depressive to sleep better called Seroquel- weening off that drug but tinnitus still bad- I guess I will ...
Reaching out for support for individuals with same symptoms as myself...Since increasing Metoprolol I have started having ringing in the ears. And now I am experiencing optic eye pressure. According to research, if I can lose about 20-30 lbs and de-stress I may be able to reduce or do away ...
I recently took trazodone for sleep for a week (25mg) and 3 days of 12.5mg. I've stopped for about 4 days now, but still have a low buzz in my ears. I'm not taking any other medications at the at the moment, my blood pressure is good, I don't have diabetes. Will this go away? Has anyone ...